MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-01778; 3005168196-2018-01779.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that each tip of three neuron max 6f 088 long sheath (neuron maxs'') was broken upon removal from the packaging.The damage to the neuron maxs'' was found prior to use.Therefore, the neuron maxs'' were not used during the procedure.The procedure was completed using a new neuron max.
 
Additional Manufacturer Narrative
Results: all of the returned neuron maxs were damaged at the distal tip.The packaging mandrels were loose from the packaging tape.Conclusions: evaluation of the returned neuron maxs revealed that the catheters were damaged at the tip.If the packaging mandrel becomes unsecured from the packaging tape it may become retracted into the packaging tube while attempting to remove the device.This may cause the tip of the neuron max to become pinned between the mandrel and packaging tube.If the catheter is subsequently retracted while pinned, the distal tip may become damaged.Those damages are likely a result of trying to forcefully remove the catheters from its packaging card.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01778 and 3005168196-2018-01779.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7864864
Report Number3005168196-2018-01777
Device Sequence Number11154769
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberPNML6F088804M
Device Lot NumberF81672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005